Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 16, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 23, 2007, 3:23 AM PDT. It took effect at Jul 23, 2007, 10:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 3:23 AM PDT (10:23 UTC)
- In effect from
- Jul 23, 2007, 10:00 AM PDT
- Expired
- Jul 23, 2007, 10:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 231023 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 323 AM PDT MON JUL 23 2007 A MONSOON FLOW OF MOISTURE WILL CONTINUE TO MOVE INTO THE GREAT BASIN REGION THIS WEEK. THE INITIAL ONSET OF MOISTURE WILL CREATE CONDITIONS FAVORABLE FOR DRY THUNDERSTORM DEVELOPMENT. NVZ455-240000- /O.UPG.KLKN.FW.A.0013.070723T1900Z-070725T0500Z/ /O.NEW.KLKN.FW.W.0016.070723T1700Z-070724T0500Z/ WHITE PINE COUNTY- 323 AM PDT MON JUL 23 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING ACROSS EAST CENTRAL NEVADA FOR DRY LIGHTNING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 455 - WHITE PINE COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING. DRY THUNDERSTORMS WILL DEVELOP THIS MORNING ACROSS WHITE PINE COUNTY AS MONSOON MOISTURE SPREADS INTO NEVADA. THUNDERSTORMS ARE EXPECTED TO TRANSITION TO WET BY LATE THIS AFTERNOON...BUT THERE WILL CONTINUE TO BE A RISK FOR FOR DRY LIGHTNING OUTSIDE RAIN CORES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ452-240000- /O.UPG.KLKN.FW.A.0013.070723T1900Z-070725T0500Z/ /O.NEW.KLKN.FW.W.0016.070723T1700Z-070725T0000Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 323 AM PDT MON JUL 23 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT TUESDAY ACROSS NORTHEAST NEVADA FOR DRY LIGHTNING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT TUESDAY. DRY THUNDERSTORMS WILL DEVELOP THIS MORNING ACROSS ELKO COUNTY AS MONSOON MOISTURE SPREADS INTO NEVADA. THUNDERSTORMS ARE EXPECTED TO REMAIN MOSTLY DRY THROUGH TUESDAY AFTERNOON. DRY LIGHTNING MAY CONTINUE OVERNIGHT WITH DECREASED AREAL COVERAGE...AND RE-INITIATE ON TUESDAY. EVEN WITH A TRANSITION TO WET STORMS ON TUESDAY...DRY LIGHTNING WILL STILL BE POSSIBLE AROUND THE PERIMETER OF THE STORMS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ451-454-457-240000- /O.CON.KLKN.FW.A.0013.070723T1900Z-070725T0500Z/ HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 323 AM PDT MON JUL 23 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH TUESDAY EVENING ACROSS NORTHWEST AND CENTRAL NEVADA FOR DRY LIGHTNING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH TUESDAY EVENING. THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES DRY THUNDERSTORMS WILL DEVELOP ACROSS EASTERN NEVADA THIS MORNING. DEVELOPMENT WILL MOVE FURTHER WEST AS THE DAY PROGRESSES...AND WITH THE INCREASING MONSOON FLOW OF MOISTURE INTO THE STATE. THUNDERSTORMS THAT DEVELOP OVER CENTRAL AND NORTHWEST NEVADA ARE EXPECTED TO INITIALLY BE DRY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ LW
2 follow-up statements
000 WWUS85 KLKN 232211 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 311 PM PDT MON JUL 23 2007 MONSOONAL MOISTURE IS MOVING INTO THE GREAT BASIN WHICH IS AIDING IN THUNDERSTORMS DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS WILL START OUT DRY IN THE EAST AND GRADUALLY TRANSITION TO WET BY TUESDAY. NVZ451-454-457-232315- /O.CAN.KLKN.FW.A.0013.000000T0000Z-070725T0500Z/ HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 311 PM PDT MON JUL 23 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE WEATHER WATCH. ANY DRY THUNDERSTORMS THAT DEVELOP THIS EVENING OR TUESDAY WILL BE ISOLATED IN NATURE AND TRANSITION TO WET FAIRLY QUICKLY...THEREFORE THE FIRE WEATHER WATCH IS CANCELLED. $$ NVZ452-240500- /O.EXT.KLKN.FW.W.0016.000000T0000Z-070724T0500Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 311 PM PDT MON JUL 23 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY LIGHTNING... THE RED FLAG WARNING FOR DRY LIGHTNING IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. DRY THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING ACROSS ELKO COUNTY AS MONSOON MOISTURE SPREADS INTO NEVADA. THUNDERSTORMS ARE EXPECTED TO REMAIN MOSTLY DRY THROUGH THIS EVENING. ISOLATED DRY LIGHTNING MAY CONTINUE OVERNIGHT WITH DECREASED AREAL COVERAGE. SCATTERED THUNDERSTORMS WILL DEVELOP TUESDAY AGAIN BUT WILL GENERALLY BE WET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ455-240500- /O.CON.KLKN.FW.W.0016.000000T0000Z-070724T0500Z/ WHITE PINE COUNTY- 311 PM PDT MON JUL 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY LIGHTNING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 455 - WHITE PINE COUNTY THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING. DRY THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING ACROSS WHITE PINE COUNTY AS MONSOON MOISTURE SPREADS INTO NEVADA. THUNDERSTORMS ARE EXPECTED TO TRANSITION TO WET BY LATE THIS EVENING...BUT THERE WILL CONTINUE TO BE A RISK FOR FOR DRY LIGHTNING OUTSIDE RAIN CORES ESPECIALLY OVER THE WESTERN HALF OF WHITE PINE COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JMG
000 WWUS85 KLKN 240454 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 954 PM PDT MON JUL 23 2007 NVZ455-240600- /O.EXP.KLKN.FW.W.0016.000000T0000Z-070724T0500Z/ WHITE PINE COUNTY- 954 PM PDT MON JUL 23 2007 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. THUNDERSTORM DEVELOPMENT HAS BEEN HINDERED AND RAIN SHOWERS HAVE BECOME SUFFICIENT TO MOISTEN THE SURFACE TO REDUCE ANY EFFECTS OF ANY LIGHTENING THROUGH TOMORROW. $$ NVZ452-240600- /O.EXP.KLKN.FW.W.0016.000000T0000Z-070724T0500Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 954 PM PDT MON JUL 23 2007 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING. CLOUD COVER HINDERED ANY THUNDERSTORM DEVELOPMENT TODAY AND IS NOT EXPECTED THROUGH TONIGHT. TOMORROW MAY SEE THE DEVELOPMENT OF THUNDERSTORM ACTIVITY. HOWEVER...WITH AVAILABLE MOISTURE...SCATTERED SHOWERS WILL ALSO DEVELOP ALONG WITH POSSIBLE LOCALLY HEAVY RAIN. $$ IPPI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 23, 2:51 AM PDT, 32 minutes earlier.
Area forecast discussion, Jul 23, 2:51 AM PDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 251 AM PDT MON JUL 23 2007 .SYNOPSIS...MONSOON MOISTURE NOW MOVING INTO THE GREAT BASIN REGION WILL SPAWN THUNDERSTORMS...ESPECIALLY ACROSS EASTERN NEVADA TODAY. THUNDERSTORMS WILL START OUT DRY...AND OVER TIME...WILL TRANSITION TO WET AS THE WEEK PROGRESSES. TEMPERATURES WILL BE ABOVE NORMAL TODAY AND FALL BACK TO NEAR NORMAL FOR THE REMAINDER OF THE WEEK. && .SHORT TERM...MONDAY THROUGH TUESDAY. MAIN CONCERN IS FIRE WEATHER. IR SATELLITE IMAGERY NOW SHOWING CONTINUOUS FLOW OF MID/HI LEVEL MOISTURE INTO EASTERN NEVADA. OBS CHECK REVEALS NO MAJOR SFC WETTING ATTM EAST OF NEVADA WHERE MOST TS OCCURRED ON SUNDAY AFTERNOON AND LAST EVENING. CONVECTION IS IMMINENT BY MIDDAY TODAY ACROSS WHITE PINE COUNTY AND ELKO COUNTY BELOW INTERSTATE 80. WILL BEGIN AS DRY THUNDERSTORMS AS PREVIOUSLY ADVERTISED. ANTICIPATE RE-ISSUING FIRE WEATHER WATCH FOR FIRE ZONES 451 454 AND 457. WILL BE ISSUING RED FLAG WARNING FOR FIRE ZONES 455 AND 452. GFS/NAM BOTH SHOW A 40KT JET FEATURE OVER HUMBOLDT COUNTY THIS AFTERNOON WHICH MAY ENHANCE CONVECTION THERE AND PW VALUES INCREASE TO AT LEAST ONE INCH. BOTH MODELS ALSO SHOWING MOISTURE OVER WHITE PINE COUNTY LOWERING TO H6 THIS AFTERNOON BUT LOWER LEVELS ARE EXTREMELY DRY ATTM...WILL LOSE SOME OF THE INITIAL MOISTURE AS IT DESCENDS. LW .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE WITH MONSOONAL MOISTURE TRAPPED UNDERNEATH WILL CONTINUE THROUGH THE WEEKEND. THERE WILL BE A LULL IN THE INSTABILITY TOWARDS THE END OF THE WEEK BETWEEN UPPER LEVEL JETS. BY THE WEEKEND ANOTHER MODERATE JET MOVES OVER THE CWA TO HELP RENEW SOME CONVECTIVE ACTIVITY. CURRENTLY ANTICIPATING MOSTLY WET STORMS AS PW VALUES REMAIN OVEREIGHT TENTHS OF AN INCH AND THE ATMOSPHERE WAS MOISTENED DURING THE FIRST PART OF THE WEEK. TEMPERATURES SHOULD BE HELD JUST ABOVE NORMAL MOST OF THE WEEK. IPPI && .AVIATION...CONVECTIVE ACTIVITY IS EXPECTED TO BEGIN LATE THIS MORNING OVER UTAH AND EASTERN NEVADA. STRONG GUSTY WINDS WILL BE POSSIBLE EVEN AT A DISTANCE FROM THESE STORMS AS OUTFLOW BOUNDARIES MOVE AWAY FROM THE STORMS. SOME OF THE STORMS MAY PRODUCE LOCALLYHEAVY RAINS...ESPECIALLY IN SOUTHERN AND CENTRAL NEVADA AND UTAH. CLOUD BASES WILL LOWER AS THE ATMOSPHERE MOISTENS AND MAY DROP TO BELOW 10000 FEET AGL. STORM DEVELOP WILL PROGRESS EASTWARD THROUGH THE DAY AND WILL AFFECT ALL TWEB ROUTES BY TUESDAY. IPPI && .FIRE WEATHER...MAIN FIRE CONCERN NEXT COUPLE OF DAYS WILL BE CHANCE FOR DRY LIGHTNING. MONSOONAL MOISTURE IS MOVING INTO EASTERN PORTION OF THE STATE AT THIS TIME AND THIS WILL CONTINUE TO MOVE WEST OVER THE COMING DAYS. LOOKS LIKE THE BEST CHANCE FOR WIDESPREAD DRY LIGHTNING WILL BE MONDAY WITH DEEPER MOISTURE IN PLACE FOR TUESDAY... HOWEVER THESE DAYS ARE LOOKING VERY SIMILAR TO LAST MONDAY AND TUESDAY WHERE THERE COULD BE GOOD WETTING RAINS RIGHT UNDER THE CORE OF THE STORMS...BUT DRY LIGHTNING STRIKES OUTSIDE THE CORE. SO WITH THAT IN MIND...WILL ISSUE RED FLAG WARNING FOR ZONES 455 AND 452 SINCE WETTING RAINS ARE NOT OCCURRING EAST OF THE STATE ATTM. WILL KEEP FIRE WEATHER WATCH IN EFFECT 451 454 AND 457. THE ONE CERTAINTY WILL BE THAT HUMIDITY RECOVERIES WILL BE MUCH BETTER OVER COMING DAYS AS WELL AS HIGHER RHS DURING THE DAY WITH HIGHS GENERALLY IN THE MID 80S TO MID 90S AND DEW POINTS COMING UP INTO THE MID 30S TO POSSIBLY AROUND 50. WINDS WILL CONTINUE TO BE FAIRLY LIGHT WITH THE EXCEPTION OF THE ERRATIC AND GUSTY WINDS AROUND THUNDERSTORMS. LW && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FOR FWZ 452 AND 455 FOR DRY THUNDERSTORMS. FWZ451-454-457 FIRE WEATHER WATCH MONDAY AND TUESDAY FOR DRY THUNDERSTORMS.
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.